MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported, upon opening the packaging of two bentson straight fixed core wire guides, the wire was observed to be frayed approximately 5 inches from the tip.Malfunction observed prior to use.No adverse events have been reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.Two bentson straight fixed core wire guide were returned for evaluation in the shipping holders.The two wire guides had welds attached to the coil but not to the core.Both wire guides are elongated - one elongated in only one location, and the other in two locations of the wire guide.Both wire guides were within specifications for length and diameter.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows twelve (12) nonconforming events that could contribute to this failure mode.The affected parts were scrapped prior to proceeding with the work order.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined; however, the failure could be attributed to shipping/handling of the device.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6855828
Report Number1820334-2017-02912
Device Sequence Number1324805
Product Code DQX
UDI-Device Identifier00827002010635
UDI-Public(01)00827002010635(17)220727(10)8003414
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberTSFB-35-260
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1